MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 7MM X 15MM; CATHETER,INTRVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 7MM X 15MM; CATHETER,INTRVASCULAR OCCLUDING, TEMPORARY
Catalog Number M003SSC07150
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon ruptured during the procedure.There were no clinical consequences to the patient reported due to the event.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Analysis of the device revealed that the balloon catheter was noted to be kinked near distal end.Solidified contrast was noted within the hub of the device.An attempt was made to flush the device; however it was unable to be flushed.A demonstration guide wire and patency mandrel were attempted to be advanced and they met resistance at the kinked section of the balloon catheter and were not able to be advanced further.The balloon catheter was cut distally to the kinks and the device was flushed and traces of blood exited.An attempt was made to inflate the balloon and it was noted to be leaking at the distal end of the balloon.As per the event description, the balloon burst during procedure.Information available indicated that, there were no anomalies noted to the devices prior to use and the device was prepared as per the device direction for use (dfu).It is probable that the device was damaged during the clinical procedure causing the as reported balloon rupture.Therefore an assignable cause of an operational context has been assigned to this investigation.
 
Event or Problem Description

Brand Name
TRANSFORM SUPER COMPLIANT 7MM X 15MM
Common Device Name
CATHETER,INTRVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7046720
Report Number3008881809-2017-00483
Device Sequence Number16680490
Product Code MJN
UDI-Device Identifier07613327004526
UDI-Public(01)07613327004526(17)180930(10)19348917
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberM003SSC07150
Device Lot Number19348917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR